Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Took liquid aleve pill and felt like struck in throat. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1997
Answered : 267 Questions
I tried to take a liquid aleve pill which is fairly large, and I believe it's stuck in my throat. I have very enlarged tonsils that I have scheduled to be removed in about a month. Anything I can do to help get the pill down?
Posted Sat, 5 Jan 2013 in Ear, Nose and Throat Problems
Answered by Dr. Aparna Amritsagar 16 minutes later

Thanks for writing your query to us.

Drink more water. You should tilt your head forward or backward when swallowing the water, depending on where the pill is lodged in your throat. This will serve to further its downward motion.

Try a bite of thick bread or even a piece of fruit, bananas in particular, helps in downward movement of the pill.

Begin to swallow your own saliva, flexing your inner throat muscles in a typical swallowing routine. Depending on the location of the pill in your throat, it may eventually go down on its own with the aid of a swallowing technique.

Usually, the pill dissolves in your throat on its own. However, if pain persists, you should visit your treating doctor.

I hope I have answered your query. In case you have any further question, I will be happy to help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor